AMS Bookstore LOGO amslogo
AMS TextbooksAMS Applications-related Books
The Maximal Subgroups of Positive Dimension in Exceptional Algebraic Groups
Martin W. Liebeck, Imperial College, London, UK, and Gary M. Seitz, University of Oregon, Eugene, OR
SEARCH THIS BOOK:

Memoirs of the American Mathematical Society
2004; 227 pp; softcover
Volume: 169
ISBN-10: 0-8218-3482-7
ISBN-13: 978-0-8218-3482-4
List Price: US$79
Individual Members: US$47.40
Institutional Members: US$63.20
Order Code: MEMO/169/802
[Add Item]

Request Permissions

In this paper we complete the determination of the maximal subgroups of positive dimension in simple algebraic groups of exceptional type over algebraically closed fields. This follows work of Dynkin, who solved the problem in characteristic zero, and Seitz who did likewise over fields whose characteristic is not too small.

A number of consequences are obtained. It follows from the main theorem that a simple algebraic group over an algebraically closed field has only finitely many conjugacy classes of maximal subgroups of positive dimension. It also follows that the maximal subgroups of sufficiently large order in finite exceptional groups of Lie type are known.

Readership

Graduate students and research mathematicians interested in group theory and generalizations.

Table of Contents

  • Introduction
  • Preliminaries
  • Maximal subgroups of type \(A_1\)
  • Maximal subgroups of type \(A_2\)
  • Maximal subgroups of type \(B_2\)
  • Maximal subgroups of type \(G_2\)
  • Maximal subgroups \(X\) with rank\((X)\geq3\)
  • Proofs of Corollaries 2 and 3
  • Restrictions of small \(G\)-modules to maximal subgroups
  • The tables for Theorem 1 and Corollary 2
  • Appendix: \(E_8\) structure constants
  • References
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia